Jump to content

First Dose Of Prozac--not Good


mkoven
 Share

Recommended Posts

So my doc decided to switch me from lexapro to prozac, as I'd developed a twitch with lexapro. this is primarily for pms, but if it helps pots, great.

Well I took my first dose an hour ago-- just 5mgs-- and I feel awful. Heart racey, adrenaline surges, hyper, anxious, hard to focus.

I could try to split the 10mg tablet again to 2.5, but frankly think it would completely disintegrate.

Do I wait it out for a couple days before calling the doc if it doesn't improve?

My pms is not fun, but my current feeling is much less so ):

Link to comment
Share on other sites

I found that Prozac aggravated my POTS symptoms too...I certainly hope you feel better! I know it takes a while for the body to get used to it, so perhaps it will get better within a week or so?

Link to comment
Share on other sites

Persevere- it can take a good couple of weeks to kick in properly. The first time I took it I sweated myself into a panic attack; it was horrendous. It had mixed success with POTS symptoms. Many people improve significantly on it, but I found that I had a worse tachycardia than usual. It's hard to say whether that was my low mood at the time, making me extra anxious, or whether it was the drug alone.

Hang in there! :(

Link to comment
Share on other sites

Although SSRIs do actually help improve POTS symptoms, a typical starting side effect is autonomic dysfunction (even for people without POTS). I have a horrible time re-starting prozac. However after about 2 weeks+ it starts to help and after 6 weeks, I feel somewhat close to POTS-free.

Hope you see benefits--but you do have to be patient unfortunately.

Katherine

Link to comment
Share on other sites

The only way I can tolerate prozac is in the liquid form so that the dose is very small. I take 2 ml of a 5ml/20mg solution, and it has taken me three months to get to the 2ml level. I literally had to start at 1/2 ml and had to take it right before bed at first. I do notice that my fatigue seems a little worse on it, so not sure if it's helping POTS but does seem to help with my PMS stuff.

Hopefully your doctor is willing to prescribe you the liquid form so you can work you way up to a theraputic amount.

- Tammy

Link to comment
Share on other sites

Just called the doc and he wants me off the prozac, as he didn't like the sound of my reaction. He wants me to wait till thursday when the prozac is out of my system and switch to cymbalta, 15mgs..

I don't like this musical-drug game...

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...